MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER; TURBO ELITE

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER; TURBO ELITE
Model Number 410-152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The spectranetics turbo-elite device and the guidewire were discarded following the case.Therefore, device evaluation is not possible.This report is being submitted as there is an allegation that the turbo-elite device may have contributed to the coating coming off the guidewire.However, per engineering evaluation of the available data, it is very unlikely the turbo-elite device could scrape off the coating of the guidewire, as it does not have a metal inner lumen.Furthermore, it is unknown how the turbo-elite device could possibly ablate the material off the guidewire in such a short ablation time (2 seconds).
 
Event or Problem Description
A philips representative reported that a peripheral atherectomy procedure was performed to resolve a de novo chronic total occlusion in the patient's left anterior tibial artery.The physician used a step by step method to advance through the vessel from a femoral access point, utilizing a spectranetics turbo-elite laser atherectomy catheter 410-152 over a v14 controlwire (boston scientific) hydrophilic guide wire.Upon reaching the tip of the guide wire, part of the wire coating was shaved off within approximately 2 seconds of lasing to cross the lesion.The tibio peroneal trunk was treated prior to this vessel and successfully opened resulting in good outflow for the patient.The procedure was stopped at this point and the patient was discharged per normal procedure.There was no change in outflow to the anterior tibial artery.

Brand Name
SPECTRANETICS TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8016114
Report Number1721279-2018-00154
Device Sequence Number1382328
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public00813132024697
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD18H06A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER
Outcome Attributed to Adverse Event Other;
Patient Weight91
Date Report Sent to FDA01/01/2005